MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH CITATION TMZF HA STEM #4 LEFT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH CITATION TMZF HA STEM #4 LEFT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6265-5104
Medical Device Problem Codes Degraded (1153); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Injury (2348); Reaction (2414); Metal Related Pathology (4530)
Date of Event 06/22/2010
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information in this report was provided by stryker orthopaedics legal affairs department.No additional information is available at this time due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.Device not available.
 
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on his left hip on or about (b)(6) 2010.It is further alleged that he suffered injuries as a result of implantation of the device at issue, device recall and excessive levels of chromium and cobalt in his blood.Patient has not yet scheduled a surgery for explantation of the femoral head at issue.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding abnormal ion level involving a citation stem was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the reported citation stem was mated with a lfit v40 cocr head.The cocr head has been identified to be within scope of nc and capa.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Additional Manufacturer Narrative
An event regarding wear/metallosis and altr/abnormal ion level involving a citation stem that was mated with an lfit v40 cocr head was reported.The event was confirmed via clinician review of the provided medical records.Method & results: product evaluation and results: material analysis, visual, functional, and dimensional inspections could not be performed as the device remains implanted.Clinician review: a review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient underwent a primary total hip arthroplasty in 2010 since i was able to review the implant sheets which showed the stryker implants.I also can confirm the revision surgery in 2019 since i was able to review the operation report.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of adverse local soft-tissue reaction are multifactorial including surgical technique, especially in the way that the femoral head and trunnion are prepared and inserted, patient factors including activity level and bmi and implant factors.I did not have the benefit of the original operation report to review the handling of the femoral head and the trunnion in preparation or insertion." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to pain, elevated chromium and cobalt levels, and local tissue response consistent with metal on metal failure.The reported accolade stem was mated with an lfit v40 cocr head.The cocr head has been identified to be within scope of an nc and capa.No further investigation for this event is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on his left hip on or about (b)(6) 2010.It is further alleged that he suffered injuries as a result of implantation of the device at issue, device recall and excessive levels of chromium and cobalt in his blood.Patient has not yet scheduled a surgery for explantation of the femoral head at issue.Update per medical records received: the patient was revised on (b)(6) 2019 due to pain, elevated chromium and cobalt levels, and local tissue response consistent with metal-on-metal failure whereby the femoral head and liner were revised.Intraoperatively, the trunnion had some evidence of corrosion but was cleaned aggressively and the stem was left implanted.

Brand Name
CITATION TMZF HA STEM #4 LEFT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
brad curtis
325 corporate drive
centennial park, elstree
mahwah, NJ 07430
2018315000
MDR Report Key9081723
Report Number0002249697-2019-03240
Device Sequence Number2567923
Product Code LPH
UDI-Device Identifier07613153074274
UDI-Public07613153074274
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date09/30/2014
Device Model Number6265-5104
Device Catalogue Number6265-5104
Device Lot Number30820401
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/22/2019
Supplement Date Received by Manufacturer04/12/2023
09/24/2024
Initial Report FDA Received Date09/18/2019
Supplement Report FDA Received Date05/04/2023
10/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/28/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention; Hospitalization;
Patient Age48 YR
Patient SexMale